Methotrexate and major hair thinning: I have been... - LUPUS UK

LUPUS UK

28,760 members25,158 posts

Methotrexate and major hair thinning

tamib0713 profile image

I have been taking methotrexate 10 mg for 8 weeks. My hair is thinning each day. It has thinned by 40 percent. Anyone else have this effect, did it ever slow/ stop?

5 Replies

It isn't uncommon with mtx. Are you also on folic acid tablets? You should be and maybe you need a higher dose - the amount used can be from a tablet once a week to a tablet every day you don't take the mtx. That's quite a range - every patient and every doctor has a different response.

My consultant upped my folic acid to one every day except day of metho injection and it helped stop it getting any worse but it didn’t grow back any thicker x

I’m starting it next week and my rheumy said he’d up the folic acid if my hair fell out too much.

Sorry it’s happeming to you. I think some drs don’t think it’s as important as it is to us compared to saving our lives and organs but it’s very important to us. I’ve lost a lot of hair in a recent flare and feel that sense of dread every time I wash/ brush it.

X

Oh yeah, I am taking 1000 mg folic acid a day! Thanks so much for replies, helps to not be alone

Paul_Howard profile image
Paul_HowardAdministrator

Hi tamib0713,

We have an article on our blog about hair loss in lupus with lots of information and advice that you may find helpful. You can read it at lupusuk.org.uk/coping-with-...

You may also like...